• chemo

    Asked by Angelica9207 on Thursday, December 7, 2017

    chemo

    Hello. My moms first day of chemo was today. Can anyone shine a light on how a 21 day cycle is different from a dif cycle? This is going to get technical but in case anyone knows...what is the chemo doing each day? For example, I know for some ppl the affects of chemo happen the day after. Why not the day of? And around a certain day hair starts to fall out... Im looking for a heads up on what we can expect please.

    7 Answers from the Community

    7 answers
    • GregP_WN's Avatar
      GregP_WN

      I had chemo every Monday on one type of chemo. It affected me immediately, then started wearing out after about 3 or 4 days. Another type I had didn't affect me hardly at all. My hair fell out after a couple of weeks with the first type, didn't fall out at all with the second type of chemo. It's hard to predict exactly how she will react because we all take it differently. But generally, someone that has had that same type will be able to give you some information.

      12 days ago
    • cllinda's Avatar
      cllinda

      Mine was a 21 day chemo. I would get it on Wednesday and by the weekend I would be sick, like the flu. As chemo progressed, I would be sicker for a longer amount of time. And just as I felt a bit better, it was time for chemotherapy again.
      Each chemotherapy effects people differently. But they do space things out so your body can recover.
      Read up on this site the blogs about chemotherapy. It will help you to understand what your mom is going through. Hugs to you both.

      11 days ago
    • cllinda's Avatar
      cllinda

      As for the hair falling out, I was told it would start on day 14 after first chemotherapy session. And it did!
      But not all chemotherapy makes hair fall out.
      Something to remember is to write down questions so you can ask the nurses or doctors when you go to get your mom's treatments. This way, you won't forget.
      And don't be afraid to call the office for any side effects that come up. Even on weekends and nights. They are there to help you. And most chemotherapy nurses are very knowledgeable and can help you out in any situation.

      11 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      My chemo was every 3 weeks. The first two days after treatment, i was in pretty good shape. I think the steroids helped with that. I was very, very sick for 2 or 3 days thereafter. Then, i gradually started to feel good again.

      I didn’t lose my hair.

      11 days ago
    • inez25's Avatar
      inez25

      My chemo was every three weeks. They gave me benadryl and anti nausea medicine prior to chemo and I had no problems other than being loopy from benadryl. Taking steroids three days after caused me to be hyper and have trouble sleeping, I was able to work the next three days. As the treatments have progressed I have begun losing hair but not completely. Also after five rounds I find the fatigue is becoming more of an issue and it takes longer to feel completely over the tiredness

      11 days ago
    • Ejourneys' Avatar
      Ejourneys

      I had 4 cycles of Adriamycin/Cytoxan, three weeks apart, followed by 12 cycles of Taxol, one week apart. The day after each A/C infusion I received a Neulasta shot to rebuild my white blood cells. My hair fell out 18 days after my first A/C infusion.

      I felt my weakest the day of my A/C infusions. What little nausea I had occurred on that day and the day after. Mainly I was hit with fatigue, especially after the steroids wore off. About five days after each infusion I was pretty much back up to snuff. My stomach felt a little wonky the day of my Taxol infusions and sometimes the day after, but otherwise my energy was good. However, the Taxol tanked my iron over time and gave me nosebleeds. I needed IV iron.

      Tell your mom's medical team about all side effects. I had others, like terrible heartburn with A/C, remedied with Rx strength Prilosec.

      11 days ago
    • Canuck's Avatar
      Canuck

      Angelica - I am so sorry you are going through this with your mom. She is fortunate to have you helping her. I agree with clinda's answer to your question as I also had the three week chemo regiment and felt the same. Of course, everyone can be different. I was loaded up with anti nausea drugs, steroids and whatever else before I got the chemo which did help until the 3rd or 4th day. Flu like systems for a few days and gradually you get stronger, then the cycle repeats itself. I did feel weaker after each session - that is why you blood is test prior before each treatment. I had low electrolites and magnesium, so coconut water (non sugar ones) and magnesium supplements helped some. Just go by what her oncologist says though what may help. I also found it was hard to eat anything, but could manage chicken broth, seranno ham with melon or anything spicy and pickled. Boost helped to keep you vitamins in you - some people hate it though. Be aware of any buffets or fast foods. The immune system is weak and you could land in the hospital with any kind of improper food handling. Make everyone that is sick away and wash, wash, wash hands so not to pass any germs to your mom. Hope this helps somewhat.

      8 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more lymphoma, cervical cancer questions.  Also, don't forget to check out our Lymphoma, Cervical Cancer page.